Thanks for getting back to me Fletch,
I heard back from my Gastroenterologist. The ultrasound shows Fatty liver, or hepatic steatosis. That is supported by the certain enzyme level that was elevated. Apparently people with UC typically suffer with fatty liver. I do not drink nor take Tylenol, so that is good. They just want me to try eat a bit better, watch fat content etc.
I’ve had similar elevations and underwent several tests, including a liver biopsy, to rule out autoimmune hepatitis, etc. My GI has seen patients with elevated LFTs while on TNF blockers (Remicade in my case, Simponi in yours). They also sometimes see elevations that correlate with disease activity. And some TNF blockers can cause autoimmune hepatitis.
I don’t drink and don’t take any Tylenol - I’m consistently elevated, especially when flaring. Now that I’ve switched from Remicade to Entyvio, the LFTs are somewhat lower but occasionally see spikes.
The thing is that both autoimmune hepatitis and (especially in men) primary sclerosing cholangitis can develop in UC patients more frequently than in healthy people, so if your LFTs stay elevated, it would make sense to ask for additional testing, just to be sure it’s not AIP or PSC. They can check for PSC with a special type of MRI.